Alert archive / Montana / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 10, 1997, 4:39 PM MDT for Petroleum County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1997, 4:39 PM MDT (22:39 UTC)
- Expired
- Jun 10, 1997, 10:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 102246 COR FFWGGW MTC069-110445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 439 PM MDT TUE JUN 10 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL MONTANA ...PETROLEUM COUNTY A THUNDERSTORM WITH VERY HEAVY RAIN HAS REMAINED NEARLY STATIONARY OVER NORTHERN PETROLEUM COUNTY THIS EVENING. THIS IN ADDITION TO HEAVY RAIN FALL EARLIER THIS WEEK HAS SATURATED SOILS OVER MOST OF THE AREA. ANY ADDITONAL RAINFALL RUNOFF WILL CAUSE RAPID RISES IN CREEK AND IN LOW LYING AREAS. ALREADY DOVETAIL CREEK AND BLOOD CREEK ARE OUT OF THEIR BANKS AND ARE EXPECTED TO CAUSE WASHOUTS ON LOCAL GRAVEL ROADS. BE ALERT TO RAPIDLY RISING WATER. BE ESPECIALLY CAREFUL AT NIGHT WHEN RISING WATER ON ROADS MAY BE DIFFICULT TO DETECT. DO NOT DRIVE INTO FLOODED AREAS...STANDING WATER MAY HIDE DEEP AND DANGEROUS WASHOUTS. KPB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:33 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 2:33 PM MDT, 2 hours 6 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MDT TUE JUN 10 1997 MESSY PTN CONTINUE OVR MT NEXT FEW DAYS. UPR LOW OVR SD PUSHING UPR MOISTURE BACK INTO WRN/CNTL MT AND DRYING OUT UPR LVLS OVR ERN MT. MID TO LOW LVL MOISTURE HOWEVER REMAINS HIGH SO SCT SH/TS WILL CONTINUE THRU MID WEEK. HIGH CAPES AND LOW HELICITY TDY SO TS WILL PRODUCE HEAVY RAIN. STATIONARY FRONT OVR ERN MT WILL BE THE FOCUS FOR TS OVR NE MT WITH S/W MOVG TOWARD WRN MT A STRONGER FOCUS FOR CNTL/WRN MT. WILL STAY WITH PERSISTANCE WITH HIGHER POPS TO THE WEST. FOR TEMPS WILL GO CLOSE TO MOS OVR WEST AND HIGHER OVR THE EAST. GGW 5332 060/081/058/079 GDV 3332 062/086/060/085 CCF GGW BB 060/081 058/079 058 EBERT
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:15 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Prairie | 45 min |
Nearby
Flash Flood Warnings in Montana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.